MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 PINN BANTAM W/GRIPTION 46MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS, INC. 1818910 PINN BANTAM W/GRIPTION 46MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-30-046
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Muscular Rigidity (1968); Pain (1994); Loss of Range of Motion (2032); Tissue Damage (2104); Discomfort (2330); Ambulation or Postural Difficulties (2544); Inadequate Osseointegration (2646); Limited Mobility Of The Implanted Joint (2671); No Code Available (3191)
Date of Event 04/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.Initial reporter occupation: non-healthcare professional "attorney".(b)(4).
 
Event or Problem Description
On (b)(6) 2017: litigation records received.Litigation alleges discomfort, pain, stiffness, loss of motion, implant loosening, tissue damage and muscle damage.Update aug 29, 2017: legal medical records received.In addition to what was previously alleged, pfs alleges dislocation, instability, weight-bearing limitation, leg length discrepancy, ambulation difficulties, and scoliosis.After review of the medical records for the mdr reportability, it was stated that the patient was revised to address failed unstable left tha.Revision notes stated that the hip was completely unstable and the stem was slightly anteverted.The patient was completely revised from pinnacle to srom construct.Product information is updated.Adding cup, hole eliminator, and 2 screws.This complaint was updated on sep 18, 2017.Update 8/29/2017 medical records were reviewed.Determined that date of the first open revision was apr 6, 2016 (prior surgeries were closed reductions).Operative record for apr 6, 2016 indicated no evidence of implant loosening in contrast to what was alleged.Surgeon stated that although the stem was slightly anteverted, it was not sufficient enough to address the dislocation issues that the patient was experiencing, so it was changed out.Added dislocation harms to patient, and liner and head products.Complaint updated on: 9/26/2017 update ad 14 jun 2018: (b)(4) has been re-opened under (b)(4) due to the receipt of ppf and medical record.In addition to what were previously alleged, ppf alleges loosening of cup and stem.After review of medical records, patient was revised to address unstable hip arthroplasty.Added account name, age and year.Doi: (b)(6) 2016 - dor: apr 6,2016 (left hip).See (b)(4) for 2nd revision.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.H10 additional narrative: added: b1 (product problem), e4, g3, h6 (patient).Corrected: g1.Patient code: no code available (3191) is used to capture limb asymmetry and joint instability.

Brand Name
PINN BANTAM W/GRIPTION 46MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
MDR Report Key8619168
Report Number1818910-2019-93759
Device Sequence Number291610
Product Code JDI
UDI-Device Identifier10603295009955
UDI-Public10603295009955
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K093646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2025
Device Model Number1217-30-046
Device Catalogue Number121730046
Device Lot Number633465
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/18/2019
Supplement Date Received by Manufacturer11/17/2020
Initial Report FDA Received Date05/17/2019
Supplement Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient Weight41